Statistical Papers

, Volume 33, Issue 1, pp 57–68 | Cite as

Structural inference on the parameters of the pareto distribution from complete and censored life test data

  • M. Mahmoud
  • M. S. Maswadah
Articles

Abstract

Recently, the two-parameter Pareto distribution has been recognized as a useful model for survival populations associated with life test experiments. In this paper we apply the structural approach to derive the structural densities of the parameters, from considerations of the group structure of the Pareto density. The structural densities, based on complete and censored samples, are plotted and the corresponding shortest confidence intervals of the parameters are obtained. Numerical examples are given to illustrate our results.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliography

  1. [1]
    Arnold, B.C. and Press, S.J. (1983). Bayesian inference for Pareto populations, Journal of Econometrics, Vol.12, p. 287–306.CrossRefMathSciNetGoogle Scholar
  2. [2]
    Bury, K.V. and Bernholtz. B. (1971). Life testing: Structural inference on the exponential model, INFOR. Vol.9, No.2, p. 148–160.p. 148–160.MathSciNetGoogle Scholar
  3. [3]
    Dyer, D. (1981). Structural probability bounds for the strong Pareto law. Canadian J. Statist. Vol.9, P., 71–77.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Fraser, D.A.S. (1968). The structure of inference, John Wiley, N. Y.MATHGoogle Scholar
  5. [5]
    Geisser, S. (1984). Predicting Pareto and exponential observables, The Canadian J. of Statistics, Vol.12, p. 143–152.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Johnson, N.J. and Kotz, S. (1970). Distributions in statistics: Continuous Univariate Distribution-I. John Wiley & Sons, New York.Google Scholar
  7. [7]
    Nigm, A. M. and Hamdy, H. I. (1987) Bayesian prediction bounds for the Pareto lifetime model. Commun. Statist.-Theory & Meth. Vol. 16, No.6, p. 1761–1772.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Sarhan, A.E. and Greenberg, B.G. (1962). Contributions to Order Statistics. John Wiley & Sons, Inc., N.W.MATHGoogle Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • M. Mahmoud
    • 1
  • M. S. Maswadah
    • 2
  1. 1.Department of Mathematics Faculty of ScienceAin Shams UniversityCairoEgypt
  2. 2.Department of MathematicsFaculty of ScienceAswanEgypt

Personalised recommendations